Discussions By Condition: I cannot get a diagnosis.

polymyalgia

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: nan231
  • October 14, 2007
  • 10:19 PM

I am 37 and have been suffering with muscle pain for over a year now. It started in my neck, spread to my jaw, arms thighs, abdominal area. Thought it was the flu and the dr gave me an antibiotic. It didn't work. He gave me a steroid and I felt great the next day. As soon I tapered off them I was feeling terrible again.

Went to a rheumatologist. Had MRI, Cat scan, bloodwork. She says it is probably polymyalgia. She doesn't feel that it is Lupus. I have had UTI's for years now since my 2nd child. Not sure that this has anything to do with it. I am on prednisone, down to 5 mg a day, but feeling lousy in the am and in the evening. Also taking Plaquenil.

Went to see a homepoathic dr and just got some thing to try. I feel twice my age.

Has anyone else tried natural medicines? Is this safe with prednisone and plaquenil? Not sure if this is polymyalgia or could it be Lupus or something else. These all seem to be closely related problems.

Reply Flag this Discussion

4 Replies:

  • It sounds like Polymyalgia Rheumatica. You're kind of young to be having this. It usually shows up around age 50 to 60. However, nothing is impossible.My aunt has this and uses Methotrexate with great success. She supplements with occasional doses of Prednisone. She also uses acupunture additionally for pain.Try using either drugs.com or rxlist.com and look up your drugs and their possible conflicts with other drugs.
    Anonymous 42789 Replies
    • October 18, 2007
    • 10:33 PM
    • 0
    Flag this Response
  • Have you had your PTH checked out. The symptoms you are describing could also be caused by hyperparathyroidism.
    Anonymous 42789 Replies
    • October 19, 2007
    • 07:10 PM
    • 0
    Flag this Response
  • He gave me a steroid and I felt great the next day. As soon I tapered off them I was feeling terrible again.I forgot to mention this is one of the primary ways a doctor diagnoses Polymyalgia Rheumtica. They give a dose of steriod then taper it off. If you feel good with the steriod and terrible after it's withdrawn, a doctor will call that a sign.
    Anonymous 42789 Replies
    • October 19, 2007
    • 09:41 PM
    • 0
    Flag this Response
  • Be very careful with Plaquenil - a friend with lupus took it for many years and is now blind -blindness is a side effect of this drug. Needs very careful oversight. Good luck!I am 37 and have been suffering with muscle pain for over a year now. It started in my neck, spread to my jaw, arms thighs, abdominal area. Thought it was the flu and the dr gave me an antibiotic. It didn't work. He gave me a steroid and I felt great the next day. As soon I tapered off them I was feeling terrible again. Went to a rheumatologist. Had MRI, Cat scan, bloodwork. She says it is probably polymyalgia. She doesn't feel that it is Lupus. I have had UTI's for years now since my 2nd child. Not sure that this has anything to do with it. I am on prednisone, down to 5 mg a day, but feeling lousy in the am and in the evening. Also taking Plaquenil. Went to see a homepoathic dr and just got some thing to try. I feel twice my age. Has anyone else tried natural medicines? Is this safe with prednisone and plaquenil? Not sure if this is polymyalgia or could it be Lupus or something else. These all seem to be closely related problems.
    Anonymous 42789 Replies
    • November 12, 2010
    • 08:54 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.